5 weeks after being diagnosed with massive DVT from ankle to groin my vascular surgeon got diagnosed with cancer and has gone to Miami for treatment and has no plans to return soon. There is no other specialist in Punta Cana where I live so my doctor told me to see the local cardiologist or the plastic surgeon if I need anything! Here there are no nurses that follow up with patients.
So I asked a friend to drive me 2 hours to the Capitol city to see one of the 2 specialists there. After doing some blood tests and seeing my platelets were at only 85,000 this doctor took me off the daily dose of 15 mg of Xarelto and put me on 81 mg of aspirin per day and another pill 75mg once per day called Nabratin that he said would help my platelets. ( I also have ITP, low platelets, from many years ago)
Now one week later I feel like I have more tingling and more cramping, so I sent the dr an email and he told me to go back on Xarelto! as well as another pill called Methycobal. So now I don't know what to do?? I don't know if the increase in cramping etc is due to having been off the Xarelto after only 4 weeks and should I really go back on it with my platelets being at 85,000 ?
I really don't know if I am getting the best treatment there is ? I am scared and confused and feel very lonely since I have in been in Punta Cana 5 months, have no family here ( they are in Canada) although luckily I do have 2 close friends from many years ago to happen to live here. I moved here for a very good job offer and left everything behind to make this move and now I feel like I will get fired from my job the first day I return since I have been off work for one month already and the doctor just gave me another month off. ( they hired someone else and put him in my position)
Any feed back would be very appreciated! I am very glad to have found this site. Thank you!